Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 164, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 29, 2022, 2:58 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2022, 2:58 PM MST (21:58 UTC)
- Expired
- Sep 29, 2022, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 59 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089
WGUS55 KTWC 292158
FFWTWC
AZC019-023-300030-
/O.NEW.KTWC.FF.W.0164.220929T2158Z-220930T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
258 PM MST Thu Sep 29 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Pima County in southeastern Arizona...
Northwestern Santa Cruz County in southeastern Arizona...
* Until 530 PM MST.
* At 258 PM MST, Doppler radar indicated thunderstorms producing
heavy rain along Arivaca Road to the east of Arivaca. Between 1
and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly, especially along drainages that feed
into the Sapori Wash.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Amado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3165 11118 3161 11129 3164 11134 3170 11133
3171 11125 3174 11108 3173 11108 3170 11107
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
636
WGUS75 KTWC 300021
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
521 PM MST Thu Sep 29 2022
AZC019-023-300031-
/O.EXP.KTWC.FF.W.0164.000000T0000Z-220930T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Santa Cruz AZ-
521 PM MST Thu Sep 29 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST THIS AFTERNOON FOR
SOUTHEASTERN PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
LAT...LON 3165 11118 3161 11129 3164 11134 3170 11133
3171 11125 3174 11108 3173 11108 3170 11107
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 2:06 PM MST, 52 minutes earlier.
Area forecast discussion, Sep 29, 2:06 PM MST, 52 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 206 PM MST Thu Sep 29 2022 .SYNOPSIS... Scattered afternoon and evening showers and thunderstorms are expected across parts of southern Arizona through Saturday with highest chances south and west of Tucson. Chances decrease Sunday into next week but isolated storms will still be present each afternoon, especially over the higher elevations. Temperatures remain near normal for the next several days. && .DISCUSSION...Today through Wednesday. Light shower activity continues to develop early this afternoon along with a couple of storms on the northern edge of a mid-level low centered just south of the international border. The cloud cover from earlier today has inhibited destabilization and latest RAP mesoanalysis focuses any SBCAPE south of Tucson over Santa Cruz County. CAMs have picked up on this trend and backed off quite a bit since this morning regarding convective development this afternoon. By tomorrow, clearing in the cloud cover should allow for improved diurnal heating. The mid-level trough will still be situated to our south which will provide some additional upper level support. This support combined with instability and sufficient moisture still in place should lead to more scattered storm activity on Friday afternoon and evening. Storm chances remain highest along the border at roughly 50%-60% in closest proximity to the low then chances decrease as you head northward. Tucson is currently running a 40%-50% chance for rain so we could add some additional rainfall onto the monsoon total on the last official day of the monsoon. Heading into the weekend, the low continues to meander to our south as a more pronounced trough settles over the Great Basin to the north. Scattered showers and storms will continue into Saturday as a result before the trough to the south weakens and opens up going into Sunday. The Great Basin trough will also shift eastward with a ridge building over much of the western U.S. early next week. Moisture will decrease slightly late in the weekend through early next week but there will still be enough to support isolated to scattered storms pretty much each day through Wednesday. The higher elevations will see the best chances each day with more isolated activity across the lower elevations. Temperatures will remain consistently near normal for this time of year with lows dropping a couple of degrees this weekend into early next week as moisture decreases slightly. && .AVIATION...Valid through 30/12z. SCT/BKN at KTUS and BKN/OVC at KOLS between 6-11k ft agl this afternoon. Expect this to continue through this evening with SCT TSRA/SHRA at KOLS and ISO SHRA around KTUS through 30/02z. SFC winds remain E/SE around 6-11 kts with the occasional gusts around 20 kts also through 20/02z when gusts will subside as speeds drop to around 8 kts or less overnight. Gusty outflow winds and brief visibility reductions in heavy rain possible with TS. Another day of SCT SHRA/TSRA is expected for Thursday after 20z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Scattered afternoon and evening showers and thunderstorms are expected through Saturday, generally from Tucson south and west. The main threat from the storms besides lightning will be strong and gusty outflow winds. Storm chances will decrease Sunday into early next week but isolated activity is still expected each afternoon. 20-foot winds will remain less than 15 kts each afternoon. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:17 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 29, 2:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.